What is the difference?
avatar
5frogs posted:
Hey yall!

So now that I've had time to adjust to the vimpat, How do I know whats happening? Wether its a s/e, aura, or seizure? Three times now I had the sensation of being numb like I left the dentist an hour before. My nose, upper lip, and tongue are affected. All 3 times I had just taken a dose of meds. Any ideas?

Also I "jerk" in my sleep lately to the point of waking my hubby sometimes 5-6 times a night. these last for a few seconds at a time. I have no memory of this but wake up really tired like I hadn't slept. I think it bothers him more than me though. Ive kept up with a journal to fill in the doc but the neuro I just met is not covered by my new insurance. Therefore I had to cancel this weeks appt with her to find another new one. I have a love/hate relationship with insurance companies! (mostly hate) Anyways I just wondered if anyone might have some insight to get me by for now.

Have a great week!

Cathi
Reply
 
avatar
hula_dancer73 responded:
Aloha, cathi,

I am just going of f of VImpat. I did not like the s/e of it and it is a schedule IV drug. something else I am or was not comfort with. IT made me sleep all the time. I took 600 mgsof it. 300 in the am and 300 in the pm.

I have 1.5 weeks lwft and will be albe to D/C it.

Those jerks you are having sound llike myoclonic szs where you have little jumps pr jerks.

But I may be wrong I am NOT a doc, but am well versed iin this stuff.

After the Vimpat goes I will be on 3 meds instesd of 4. I wiwll be on 3 mgs of klonopin, 200 mgsof Topamax and 800 mgsof Lamictal.

I also have a VNS as well. IT is set at 1.50 with a magnet swith of 1.75 amps.

qorls pretty good.

THe numbness is the anathesia they used to numb you up so you wuld not feel anything. IT takes about 6 hrs to wear off. I have had 4 rrot canals from TMJ and broken teeth from szs.

I hae had my lft jaw reconstructed 2 times frm TMJ, and till havng pain due to the szs making the pain wirse,

I hope thqat helped some/

Mahola,

Nancy
I live on O'ahu in West Honolulu-GO UH Warriors!
 
avatar
dancer86442 responded:
Hi Cathi, You have noted that sensation happened more than once after taking meds. THAT is a Pattern. Go w/ Side effect! Now, the Jerking is another matter. Yes, they could be Myoclonic. Tell Hubby you need to Know how Often this occurs Every Nite so you can note it in your Journal. You may need an increase in your Vimpat or an Add-on med. I would, also, recommend Diet, one more time. Chek out my last reply to 'Drop Seizures'. I left a link to a new site/group that you may want to check out. I ain't running you off. Just hoping you will expand your wings for more Info &/or Support.

Know I Care & Hope to hear from you again. Hugs

Love Candi
 
avatar
hula_dancer73 replied to dancer86442's response:
sorryi need to retract something.

My VNS is set to 2.50 amps with a magnet swipe of 2.75 amps. not wjat Isaid up there.

have had it for 6 yrs replaced once.

Nancy
I live on O'ahu in West Honolulu-GO UH Warriors!
 
avatar
5frogs replied to hula_dancer73's response:
Hi Nancy!

Thanks for the insight. I'm still so new to this and with my vision so bad I have a hard time researching online.

I may not have posted clearly about the numbness I have felt. I had this feeling only 3 times and I have not been to the dentist. It hits after the morning dose and only lasts 5 or 10 minutes each. I assumed its a s/e. If thats all I get then ok. I actually get more energy with vimpat. I have even lost 5 lbs since I started on it. Without changing my routine. I do seem to run hot alot more than I used to. Like I have 'power surges' more frequently.

Hey since you mentioned the dentist, Can the gas be used for anxiety at the dentist? I'm a whimp bigtime and my pharmacy couldn't tell me. I really need a visit though.

I am now going to do more homework about myoclonic szs. I will grill my hubby to get better details as well. I had just remembered those nights with the jerks I also had a migraine too.

Any way thanks for your help! I'll be around 'lurking' till I can get back to the doc. Have a great day!
 
avatar
5frogs replied to dancer86442's response:
Hi Candi! I hope all is good on your end today.

So I forgot to mention the nights I had the jerks I was battling a migraine too. I have been keeping up with my journal for the doc and noted all this. I'm doing more research on myoclonics in case this happens again. Thanks for the reminder though! Now as for my diet, I cannot get into any better eating habbits. I have not changed much but not for lack of trying! I just get in a hurry to fix food for the family and end up eating whats made. Guess I should try a bit harder. I'm hoping to find another doc soon so I can ask them questions like I ask you. I just hate to start over with every appt. I still need an mri for my neuro surgeon for this year and he isn't on my insurance now either. Got the list of providers now to find a slew of docs to visit.

Wish me luck and have a happy week! Thanks for the imput.

Cathi
 
avatar
saxofone1 responded:
Hi Cathi,

I'm sorry to hear about your discomforts with Vimpat. I was on ot for a couple of years and HATED IT. I didn't feel comfortable leaving home until after the morning s/e had expired. I started taking it seperately from my morning meds so I could get my morning errands done. I was always seeing double, sometimes triple. It was a terrible high.

You mentioned jerking. I recall that during the time I was on it. Candi, I never thought about Myoclonic. Needless to say, the jerks have disappeared was removed. Coincidence or not, who's to say?

Cathi, I have talked with many people who have been on Vimpat. No one has liked the side effects.

Keep that journal close by. Good luck the insuance companies and in finding the right med/s.

angie
 
avatar
hula_dancer73 replied to hula_dancer73's response:
I am finally off the VImpat has caused my szs to let up some.

I am wondering if that had ccaused some of my szs.

I would watch out for some o f its s/e if any for you.

everyone is different and you may NOT have anys/e.

just like I have been on Lamictal for over 10 years and at recently put at 800 mgs and have had NO trouble with it.

Vimpat was terrible for me. All kinds of s/e.

blurry and doudble vision which caused a trip to the eye dooc and ahd my eyes changed and a prism put into my right lens.

It made me nostlilee , nasty and mean. amaong others.

I di d NOT Like oit at all.

I fonally convinced mh neuro to get my off it. I finally got off of it 3 day sago.

I flew in from Hawi'i to have all that done.

My mpm lives in PHX still. I live on O'ahu.

I only fly in to the mainlanf iss for my TMJ doc, my neurologsis, orthopedic.doc. it is a 6 hr flight, butohwell. I do not get to see my non nuch.

nancy
I live on O'ahu in West Honolulu-GO UH Warriors!
 
avatar
hula_dancer73 responded:
I finally got off the Vimpat and some of the sz activity some of the sz I was having I will bet that they were due to that drug.

Since that drug has been d/cd I fell better, I have not beem\n sleeping as much,,my mood is better and so on,

I HATED tjat drug and have yst hae to ask NOT to be out back on it buit Iseriously doubt he will ut me back on it,, He I going to leave me just on the 3 and not an not add anotjer one.

just watch and when you have something tht does not feel right talk to your pharmacist about it, do not wait.

been there,done,that.

not good or fun

Nancy
I live on O'ahu in West Honolulu-GO UH Warriors!